I have just gotten off of Venlafaxine. Anyone else?
I am having trouble staying full/feeling full/feeling constantly hungry. I need some advice on what to eat. Is this a serotonin problem that the medication causes as a withdrawal symptom? Has anyone else also gotten off of this medication?
Interested in more discussions like this? Go to the Mental Health Support Group.
Hello @mbryan . I am currently tapering off of this medication and having some unpleasant withdrawal symptoms. My pharmacist recently told me that of all the antidepressants, this one is one of the most difficult to get off. I do not know how long you have been on the medication, but I have been on it for 10 years at a dose of 150 mg. I had to stop taking it because it began to cause severe eye pain, among other things. A long answer to your short question. Good luck.
Ah, I was only on it for 18 months, but I wanted to see if any withdrawal symptoms related. Thank you for your response. I hope that you are doing well!
Thank you @mbryan
I am on my way. However, I can only say that I am glad I am not tapering off something "heavy duty" and now understand why many choose not to take drugs of any kind. This one is particularly bad according to my former doctor, now a friend. She was glad when I told her I was getting off of this medication because of its harmful effects.
Yes, that's what I heard as well. I don't think that I tapered off of my medicine correctly because I am having some bad withdrawal symptoms right now.
I’m also very slowly tapering off Venflaxine because when I tried to quit cold turkey I could not take the withdrawal symptoms. Fun fact: my doctor told me that Venflaxine is harder to withdraw from than heroin! I have only tapered down 20mg in the last two months, but I’m rooting for you! It’s interesting that you can’t seem to feel full. Are you having any other side effects?
Hi! Thanks for responding. I have heard that it is super hard to get off of, but not that hard. Wow. Makes sense – my symptoms have calmed down for the most part, but I constantly am hungry, or have this feeling in my upper abdomen, and if I don't eat in a certain amount of time, it gets worse and I feel super faint all of a sudden and get really clammy and then I just start to sob. I also have constant diarrhea. Sorry if that's TMI, but what were your symptoms like?
That is not TMI! I have been on a lower dose of Effexor for 2 weeks now and I still have diarrhea, fatigue, panic, and extreme vertigo. I actually just tried to shower and almost passed out. Glad to hear that I’m not the only one who uncontrollably sobs for no apparent reason. Do your symptoms lessen after eating? I get very hungry but I can’t seem to eat and it makes me weak.
Thanks 🙏🏻 for all the insight. I feel the Mayo Clinic performs a wonderful service providing this forum for patient experiences.
Yes, I think I unctollably sobbed about 3 times yesterday, lol. I'm sorry to hear about that! That one symptom lessens after eating typically, yes. I take pantoprazaul to help with any acid reflux because sometimes that can upset your abdomen/stomach and it help for the most part. I haven't made it through a full day of work yet, though.
My doctor won’t prescribe Effexor or Paxil any longer due to the extreme tapering issues.